Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 45, NWS Lubbock, TX

June 24, 20119 counties in Texas

NWS Lubbock, TX issued this red flag warning at Jun 24, 2011, 5:10 AM CDT for 9 counties in Texas. It took effect at Jun 24, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2011, 5:10 AM CDT (10:10 UTC)
In effect from
Jun 24, 2011, 12:00 PM CDT
Expired
Jun 24, 2011, 9:00 PM CDT
In force
9 hr
Issued by
NWS Lubbock, TX

Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hall County, TX, King County, TX, Motley County, TX

The radar

The Lubbock radar (KLBB), 108 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5016 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

485 
WWUS84 KLUB 241010
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
510 AM CDT FRI JUN 24 2011

TXZ024>026-030>032-036>038-242100-
/O.NEW.KLUB.FW.W.0045.110624T1700Z-110625T0200Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-
510 AM CDT FRI JUN 24 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE SOUTHEASTERN TEXAS PANHANDLE AND THE NORTHERN AND
CENTRAL ROLLING PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. 

* WIND...SOUTH TO SOUTHWEST WINDS SUSTAINED AT SPEEDS BETWEEN 20
  AND 25 MPH.

* HUMIDITY...RELATIVE HUMIDITIES WILL FALL TO BETWEEN 10 AND 15
  PERCENT THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
761 
WWUS84 KLUB 242007
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
307 PM CDT FRI JUN 24 2011

TXZ024>026-030>032-036>038-250200-
/O.CON.KLUB.FW.W.0045.000000T0000Z-110625T0200Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-
307 PM CDT FRI JUN 24 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR
THE SOUTHEASTERN TEXAS PANHANDLE AND THE NORTHERN AND CENTRAL
ROLLING PLAINS...

* WIND...SOUTH TO SOUTHWEST WINDS SUSTAINED AT SPEEDS BETWEEN 20 
  AND 25 MPH AT THE 20 FOOT LEVEL. 

* HUMIDITY...RELATIVE HUMIDITIES WILL FALL TO BETWEEN 10 AND 15 
  PERCENT THIS AFTERNOON.

* IMPACTS...WEATHER AND FUELS ARE FAVORABLE FOR RAPID FIRE SPREAD
  AND THE DEVELOPMENT OF WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF 
A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES AND DO NOT
DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE
OUTDOOR FLAMES OR SPARKS. BURN BANS ARE IN EFFECT.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jun 24, 4:04 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 24, 4:04 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
404 AM CDT FRI JUN 24 2011

.SHORT TERM...
THE PROBABILITY OF PRECIPITATION WILL REMAIN AT THE SCORE OF LOVE
AGAIN. THERE IS NOT MUCH HAPPENING EXCEPT FOR HOT...DRY AND BREEZY
CONDITIONS. AN UPPER LEVEL RIDGE CENTERED TO THE SOUTHWEST OF THE
AREA WILL CONTINUE TO BUILD OVER THE AREA WITH INCREASING HEIGHTS.
WINDS WILL QUICKLY BECOME BREEZY THIS MORNING AS LOW LEVEL JET WINDS
MIX DOWN. THE 850MB WINDS WILL BE THE STRONGEST WINDS IN THE
ATMOSPHERIC COLUMN THIS AFTERNOON. MIXING WILL EXTEND TO AROUND
500MB BY THE AFTERNOON. LEE SIDE TROUGHING WILL DEVELOP BY THE
AFTERNOON WITH SURFACE CYCLOGENESIS ACROSS THE PANHANDLES.
TEMPERATURES WILL ALSO BE A FEW NOTCHES HIGHER TODAY WITH THE ENTIRE
AREA SOLIDLY IN THE TRIPLE DIGITS. JDV

&&

.LONG TERM...
UPPER LEVEL HIGH PRESSURE RIDGE WILL CONTINUE TO EXPAND ACROSS THE
DROUGHT-PLAGUED SOUTHERN PLAINS OVER THE WEEKEND...RESULTING IN VERY
HOT TEMPERATURES AROUND 110 OVER THE ROLLING PLAINS AND NOT MUCH
BELOW THAT ON THE CAPROCK. HEAT INDICES MAY APPROACH CRITICAL LEVELS
OVER THE ROLLING PLAINS AND MAY REQUIRE AN ADVISORY AT SOME POINT
IN THE NEXT COUPLE OF DAYS. AN UPPER LEVEL TROUGH SHOULD PASS
NORTH OF THE AREA EARLY IN THE WEEK. WINDS WILL INCREASE SUNDAY IN
PARTICULAR WHILE A WEAK FRONT SHOULD DRAG INTO THE PANHANDLE BY
EARLY TUESDAY. THIS MAY PULL MODEST MID LEVEL MOISTURE THROUGH THE
RIDGE LATE MONDAY AND EARLY TUESDAY BUT CURRENT EXPECTATIONS ARE
THAT AREA WILL REMAIN TOO CAPPED FOR ANY MENTION OF THUNDER AT
THIS POINT...WHICH ALMOST CERTAINLY WOULD BE LIMITED TO THE FAR
NORTHWESTERN ZONES ANYWAY. BEYOND THAT...THE UPPER HEIGHTS APPEAR
WILL BUILD FURTHER INTO THE MIDDLE OF NEXT WEEK AS ANOTHER STRONG
PACIFIC STORM MOVES ONTO THE WEST COAST FORCING AMPLIFICATION OVER
THE SOUTHERN PLAINS. HOW HOT NEXT WEEK IS A LARGE PROBLEM...WITH
OBJECTIVE SOLUTIONS FAVORING A BEND BACK TOWARDS CLIMATOLOGICAL
NORMS. THIS...HOWEVER...BUCKS THE EXPECTED TRENDS FROM A MID 590S
DECA-METER RIDGE AT THE 500 MB LEVEL. THE ONLY SIGNIFICANT COOLING
FACTOR AT THIS POINT MIGHT BE SLIGHTLY LESS DOWNSLOPE LOW LEVEL
WIND COMPONENT WITH A BIT MORE ELEVATED DEW-POINTS. EVEN SO...WE
ARE DOUBTFUL OF SEEING ANY MEANINGFUL MOISTURE IMPROVEMENT THROUGH
THIS RIDGE SO HAVE TRENDED TEMPERATURES HOTTER MID TO LATE NEXT
WEEK. RMCQUEEN

&&

.FIRE WEATHER...
RED FLAG CONDITIONS ARE EXPECTED TODAY WITH CONDITIONS SIMILAR TO
THURSDAY. EXTREMELY WARM TEMPERATURES COMBINED WITH DRY SURFACE AIR
WILL CAUSE RELATIVE HUMIDITIES TO DROP INTO THE SINGLE DIGITS ON THE
CAPROCK WITH VALUES BETWEEN 10 AND 15 PERCENT OFF THE CAPROCK. WINDS
WILL BECOME BREEZY OUT OF THE SOUTH TO SOUTHWEST BY THE AFTERNOON
WITH A STRENGTHENING SURFACE PRESSURE TROUGH ACROSS THE AREA. RED
FLAG CONDITIONS WILL SUBSIDE THIS EVENING WITH DECREASING WINDS.

SURFACE PRESSURE GRADIENT SHOULD KEEP AT LEAST ELEVATED FIRE WEATHER
CONDITIONS SATURDAY. SUNDAY POTENTIALLY LOOMS AS A CRITICAL FIRE
WEATHER DAY WITH SURFACE PRESSURE FALLS EXPECTED TO RESULT IN SLIGHTLY
STRONGER AND MORE WIDESPREAD WINDY CONDITIONS. RMCQUEEN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA       108  64 106  69 105 /   0   0   0   0   0
TULIA        108  70 107  74 109 /   0   0   0   0   0
PLAINVIEW    106  72 107  71 105 /   0   0   0   0   0
LEVELLAND    107  70 108  71 107 /   0   0   0   0   0
LUBBOCK      107  73 108  75 107 /   0   0   0   0   0
DENVER CITY  107  69 108  71 105 /   0   0   0   0   0
BROWNFIELD   106  70 107  71 104 /   0   0   0   0   0
CHILDRESS    109  78 110  79 112 /   0   0   0   0   0
SPUR         107  76 107  77 107 /   0   0   0   0   0
ASPERMONT    108  78 108  78 110 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: TXZ024>026-030>032-036>038.

&&

01/05
Hazardous weather outlook, Jun 24, 4:17 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
417 AM CDT FRI JUN 24 2011

TXZ021>044-250930-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
417 AM CDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR TODAY...
WITH STRONGEST WINDS EXPECTED FROM THE EASTERN SOUTH PLAINS INTO
THE CENTRAL AND NORTHERN ROLLING PLAINS. A RED FLAG WARNING IS IN
EFFECT FOR THIS AREA TODAY. CONDITIONS ARE FAVORABLE AGAIN TODAY
FOR RAPIDLY SPREADING WILD-FIRES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NEAR OR LOW-END CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
SATURDAY THROUGH MONDAY. ADDITIONALLY...EXCESSIVE HEAT CONDITIONS
ARE POSSIBLE OVER THE ROLLING PLAINS THIS WEEKEND AND POSSIBLY
INTO NEXT WEEK. VERY WARM OVERNIGHT LOWS IN THE UPPER 70S OR LOW
80S WILL COMBINE WITH AFTERNOON HIGHS APPROACHING 110 DEGREES...
AND MODEST RELATIVE HUMIDITY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 3:06 PM CDTHeat AdvisoryLUBBriscoe, Childress, Cottle, Crosby, Dickens, Floyd and 8 more4 days

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.